Home


teach me to heal myself


Warning


Rheumatism pain and the legumes cure

Reference #: 2,710
Submit Date: 03 Apr 2009
Browse Category: rheumatism
Author: none
Email Address: none
Treatment used: avoid peas, beans and lentils
You can buy this remedy at: free
Remedy will cost you: unknown
Country of Remedy: USA
Remedy Source: 'Ask the Doctor', Dr. Peter Gott, Newspaper Columnist, April 3, 2009
More Links about this Remedy: http://www.montereyherald.com/health/ci_12062593
# Comments posted to this remedy: 0
Complaints Reported: 0
# of times remedy read: 4,821


Dosage Info:
Typical Dosage: unknown
Dosage should be related to weight: unknown
 
Dosages used in clinical trials are significant: unknown
Maximum dosages in relation to side effects and serious side effects: unknown
Other foods/nutrients/medications that can affect absorption or utilization: unknown
Foods that provide the nutrient recommended as a remedy (or reference giving same): unknown



Ratings:
Total # reviewers: 0
Average Rating: 0.00
 
Effectiveness: 0.00
No Side Effects: 0.00
Ease of Use: 0.00
Effective after long term use: 0.00
Cost Effectiveness: 0.00


Browse: rheumatism

Remedy Description

Source:



"Ask the Doctor", Dr. Peter Gott, Newspaper Columnist, April 3, 2009



http://www.montereyherald.com/health/ci_12062593





****************

Dear Dr. Gott: I am an 85-year-old female in excellent health. I don't take any

medications, walk a lot and swim every day.



A few years ago, I suddenly got severe muscle pains in my shoulders and arms. My doctor

could only advise cortisone shots, which I declined. Shortly after, I went to visit a

relative who lives in Germany who has suffered from terrible rheumatism all his life. I

had visited because he was about to be released from the hospital after a heart problem.

While helping him get ready to leave, I noticed his discharge instructions at the foot of

his bed. His doctor had written that he needed to avoid peas, beans and lentils.



I remembered that, in months before, I had really indulged in these legumes, which I love

and are supposed to be very healthful. After that, I stayed away from them, and within a

few weeks, all the pain in my arms and shoulders disappeared. I have not had a problem in

years.



Now to the best part: proof that these edibles caused my problem! A short while ago, I

thought I would have some lentil soup. Two days later, I had pain in my shoulders! I have

not had peas, beans or lentils again, and the pain went away again.



I hope this may benefit some of your readers.









**************

Dear Reader: I am unaware of any information about peas, beans and lentils causing joint

and muscle pain. However, you appear to have found the source of your pain in these

healthful legumes. I suggest you speak to your physician about this potential link.



That said, most authorities encourage diets that contain peas, beans and lentils. They

play an important role in achieving adequate protein consumption in vegetarian and vegan

diets.



To the best of my knowledge, the worst that these legumes can cause is abdominal pain due

to increased gas pressure. That is why most people find it easier to handle small

quantities at a time, which can then be slowly increased. Beano is also helpful in

preventing painful gas owing to increased legume and fiber intake.



To give you related information, I am sending you a copy of my Health Report "Managing

Chronic Pain." Other readers who would like a copy should send a self-addressed stamped

No. 10 envelope and a check or money order for $2 to Newsletter, P.O. Box 167, Wickliffe,

OH 44092. Be sure to mention the title.



Dear Dr. Gott: In my local newspaper, you stated, "Timolol can cause depression, glaucoma,

cold hands and feet, cardiac arrhythmias and nightmares." Several years ago, my doctor

diagnosed me with glaucoma and prescribed Timolol to control the pressure. Please tell me

that this statement was a misprint or a mistake.



Dear Reader: I made a mistake for which I apologize. Thank you for bringing this to my

attention.



Timolol is a glaucoma medication used to reduce intraocular pressure. It can cause

depression, cold hands and feet, cardiac arrhythmias and nightmares, but is rarely related

to eye problems. However, it can be associated with glaucomatous cupping, which is the

formation of an ocular-disk depression seen in some cases of glaucoma.



Write to Dr. Gott c/o United Media, 200 Madison Ave., 4th fl., New York, N.Y. 10016

This remedy can also be used for:



severe muscle pains in shoulders and arms